Effects of Large Degenerate Advection and Boundary Conditions on the Principal Eigenvalue and its Eigenfunction of A Linear Second-Order Elliptic Operator

Author(s)
Peng, Rui
Zhou, Maolin
Publication Date
2018
Abstract
<p>In this article, we study, as the coefficient s → ∞, the asymptotic behavior of the principal eigenvalue of the eigenvalue problem </p><p> −φ"(x)−2sm′(x)φ′(x)+c(x)φ(x)=λsφ(x), 0 < x < 1, </p><p> complemented by a general boundary condition. This problem is relevant to nonlinear propagation phenomena in reaction-diffusion equations. The main point is that the advection (or drift) term m allows natural degeneracy. For instance, m can be constant on [a, b] ⊂ [0, 1]. Depending on the behavior of m near the neighbourhood of the endpoints a and b, the limiting value could be the principal eigenvalue of </p><p> −φ"(x)+c(x)φ(x)=λφ(x), a < x < b, </p><p> coupled with Dirichlet or Newmann boundary condition at a and b. A complete understanding of the limiting behavior of the principal eigenvalue and its eigenfunction is obtained, and new fundamental effects of large degenerate advection and boundary conditions on the principal eigenvalue and the principal eigenfunction are revealed. In one space dimension, the results in the existing literature are substantially improved.</p>
Citation
Indiana University Mathematics Journal, 67(6), p. 2523-2568
ISSN
1943-5258
0022-2518
1943-5266
Link
Publisher
Indiana University, Department of Mathematics
Title
Effects of Large Degenerate Advection and Boundary Conditions on the Principal Eigenvalue and its Eigenfunction of A Linear Second-Order Elliptic Operator
Type of document
Journal Article
Entity Type
Publication

Files:

NameSizeformatDescriptionLink